MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Catalog Number SECX-10-7-40-135
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving the spider fx and the stent protege rx, a patient was admitted to the hospital due to complications encountered in the left distal common carotid artery, which had an 80% stenotic plaque at the target lesion.The patient¿s vascular anatomy was described as severely tortuous, including arch anatomy tortuosity and a tortuous internal carotid artery.During the procedure, the spider fx filter became entrapped within the stent and could not be removed endovascularly.This resulted in removal difficulties, requiring a surgical cutdown for device retrieval.The patient was subsequently taken to surgery for stent and spider fx removal via carotid endarterectomy.Vessel damage was noted as a cutdown was performed.The procedure was completed using a new device that was not a medtronic product.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
Image analysis:the customer returned two images for evaluation.Image : this is a procedural image, the stent in the image can be seen in the left distal common carotid artery, the stent is observed as deformed.Image : this image depicts the stent after it has been removed from the patient.The stent is deformed and the spider fx device can be observed within the stent covered in biologics.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22385686
Report Number2183870-2025-00342
Device Sequence Number9075667
Product Code NIM
UDI-Device Identifier00821684038727
UDI-Public(01)00821684038727(17)270314(10)C063631
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSECX-10-7-40-135
Device Lot NumberC063631
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer07/21/2025
08/13/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date08/13/2025
08/21/2025
Date Device Manufactured03/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale